Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 12, 2021, 4:43 PM MDT for Lincoln County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:43 PM MDT (22:43 UTC)
- Expired
- Aug 12, 2021, 5:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.75 in
- Wind
- 40
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3412 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WWUS85 KBOU 122243
SPSBOU
Special Weather Statement
National Weather Service Denver CO
443 PM MDT Thu Aug 12 2021
COZ047-122315-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
443 PM MDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern Lincoln
County through 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boyero, or 30 miles southwest of Flagler, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 10341 3895 10345 3901 10316 3885 10316
TIME...MOT...LOC 2242Z 052DEG 11KT 3889 10331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:42 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 12, 3:42 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 342 PM MDT Thu Aug 12 2021 .SHORT TERM...(This evening through Friday) Issued at 213 PM MDT Thu Aug 12 2021 Current radar shows isolated thunderstorms developing in southern Lincoln county. With sufficient CAPE values reaching 1000J/kg and CAMs showing favorable conditions, thunderstorms will likely continue throughout the afternoon into the evening hours till 07Z. This afternoon isolated thunderstorms will continue along the Palmer Divide which may produce brief heavy rain, small hail and wind gusts to 40 mph. Additionally, areas of the eastern plains could receive a stray thunderstorm between 0Z and 06Z due to some lingering instability but kept PoPs low. Tonight's low temperatures will range in the upper 50s to lower 60s east of Interstate 25 and mid 40s to lower 50s west of Interstate 25. In terms of smoke, wildfire smoke will continue through tonight but with the assistance of upper level forcing majority of the smoke at the surface will decrease and improving conditions on Friday. Tomorrow, temperatures will decrease slightly due to increasing cloud coverage. Rising dewpoints and increase moisture content will support thunderstorm growth potential. Isolated severe thunderstorms are possible due to deep layer shear and CAPE values reaching 1500J/kg. Scattered thunderstorms will develop west of Interstate 25 which may bring flooding concerns for northwestern portions of Cameron Peak. Storm motion will move southeasterly with QPE values up to half an inch in isolated foothill areas. Areas in the northeastern plains starting after 00Z will receive QPE values up to a half an inch as well. .LONG TERM...(Friday night through Thursday) Issued at 213 PM MDT Thu Aug 12 2021 Scattered thunderstorms will be tracking east across northeast Colorado Friday evening to begin the extended period. The severe threat should have shifted to the northeast plains as outflows from storms help to stable areas along the Front Range. Storms eventually end as they dissipate and move off to the east this could be after midnight over the far northeast corner. Northwest flow aloft will prevail Saturday around a high over the Great Basin. Precipitable water values decrease a little to two- thirds of an inch over the higher terrain to one inch over the northeast plains. CAPE will be lower as well with 200-600 J/kg. Should be enough for isolated thunderstorms Saturday afternoon with the best chance being over the higher terrain. The high retrogrades to the west Sunday and will be centered over the Nevada/California border. This will lead to a stronger northwest flow and cooling aloft. Instability increases a little with CAPES of up to 1000 J/kg. Should see an increase in thunderstorms Sunday afternoon and evening. How much more thunderstorm activity will depend on the amount of moisture. Don't see much of an increase for Sunday. For Monday and Tuesday, the ridge flattens and weakens as a trough moves onto the Pacific Northwest coast. The ridge will track across the Central Rockies. Moisture and instability will decrease with only isolated convection expected. Temperatures look to be near to slightly above normal. The trough over the Pacific Northwest will track eastward across the northern states. With the ridge off to the east, a southerly flow will transport moisture into the area. Lift from the trough combined with the moisture is expected to bring a good chance for showers and thunderstorms Wednesday afternoon and evening. With precipitable water values climbing over an inch, expect heavy rain to be the main threat. Airmass will remain moisture Thursday. However, with the loss of synoptic lift, fewer storms are expected. With this being a week away, still a lot of uncertainty on how this will pan out, but with a moisture airmass in place scattered to numerous thunderstorms should occur Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 213 PM MDT Thu Aug 12 2021 Afternoon wind gusts up to 20kts are expected with sustained winds shifting from northeasterly to southeasterly at KDEN through the evening hours. DCVZ will develop tomorrow morning around 11Z lasting until 21Z bringing variable wind direction resulting a difficult wind direction forecast that could range from north to southeast. Thunderstorms development will begin 21Z west of all TAF sites but will not include TS in the TAF due to isolated low end probability at this time. KAPA and KBJC will remain up to 13kts for sustained winds turning easterly to southeasterly for KAPA and easterly to northwesterly for KBJC. && .HYDROLOGY... Issued at 213 PM MDT Thu Aug 12 2021 There is a chance of isolated thunderstorms across northwestern portions of Cameron Peak starting 21Z Friday afternoon which may cause burn scar flooding concerns. Afternoon and evening showers and thunderstorms are expected every day for the upcoming week. An uptick in activity is expected for Sunday. A slight decrease in storms should occur Monday and Tuesday. However on Wednesday, a moist airmass may lead scattered to numerous thunderstorms with heavy rain. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...AD LONG TERM...Meier AVIATION...AD HYDROLOGY...AD/Meier
Hazardous weather outlook, Aug 12, 10:46 AM MDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1046 AM MDT Thu Aug 12 2021 COZ030>051-131700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1046 AM MDT Thu Aug 12 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Although air quality will be poor again, upper level forcing will keep majority of wildfire smoke aloft and mostly to the west of our region; Smoke aloft will keep skies a bit hazy. Thunderstorm development is possible on the Palmer Divide which may produce brief heavy rain, small hail and wind gusts to 40 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms are expected Friday afternoon and evening. Heavy rain, hail, and gusty winds will accompany the thunderstorms. On Saturday, there will be fewer storms around as drier moves into the area. Isolated to scattered thunderstorms are expected to form each afternoon Sunday through through Wednesday with heavy rain being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 12, 4:43 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
443 PM MDT Thu Aug 12 2021
COZ047-122315-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
443 PM MDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southeastern Lincoln
County through 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boyero, or 30 miles southwest of Flagler, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured objects. Minor
damage to outdoor objects is possible.
Locations impacted include...
Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 10341 3895 10345 3901 10316 3885 10316
TIME...MOT...LOC 2242Z 052DEG 11KT 3889 10331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:04 PM MDT | Special Weather Statement | BOU | Lincoln | 26 min |
| Aug 12, 5:57 PM MDT | Special Weather Statement | BOU | Elbert, Lincoln | 33 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.